Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 94, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 22, 2006, 11:31 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2006, 11:31 PM HST (09:31 UTC)
- Expired
- Mar 23, 2006, 2:30 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 230935
FFWHFO
HIC003-231230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1131 PM HST WED MAR 22 2006
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF OAHU IN HONOLULU COUNTY
* UNTIL 230 AM HST
* AT 1130 PM HST...RADAR SHOWED A LINE OF HEAVY SHOWERS AND
THUNDERSTORMS 10 MILES WEST OF KAENA POINT TO 15 MILES WEST OF
KALAELOA MOVING NORTHEAST AT 25 MPH.
* THIS WARNING INCLUDES ALL COMMUNITIES ON OAHU.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY.
MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS
PRONE TO FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS.
BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN
THE DARK. AVOID TRAVEL.
DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR
ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND...
DON/T DROWN.
REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 230 AM HST IF
FLASH FLOODING CONDITIONS PERSIST.
LAT...LON 2160 15833 2136 15822 2122 15775 2133 15759
2153 15784 2173 15796
$$
WROE2 follow-up statements
000
WGHW70 PHFO 231116
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
113 AM HST THU MAR 23 2006
HIC003-231230-
ISLAND OF OAHU IN HONOLULU COUNTY-
113 AM HST THU MAR 23 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 230 AM HST...
AT 113 AM A LINE OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED FROM
HONOLULU TO KAILUA AND WAS MOVING TO THE EAST AT 20 MPH. RAINFALL
RATES IN EXCESS OF 2 INCHES PER HOUR WILL FALL OVER THE EASTERN HALF
OF OAHU DURING THE NEXT HOUR.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO SEE FLASH
FLOODING IN THE DARK. AVOID TRAVEL.
MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO
CROSS FAST FLOWING OR RISING WATER. MANY FLASH FLOOD DEATHS OCCUR
WHEN MOTORISTS TRY CROSSING FLOODED ROADWAYS. TURN AROUND...DON/T
DROWN.
ESCAPE RISING WATER BY CLIMBING DIRECTLY TO HIGHER GROUND. NEVER TRY
TO OUTRACE A FLOOD...EITHER ON FOOT OR IN YOUR VEHICLE. DO NOT CAMP
NEAR STREAMS OR OTHER AREAS SUBJECT TO FLOODING.
A FLASH FLOOD WATCH CONTINUES FOR THE STATE OF HAWAII THROUGH
THURSDAY NIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA SOURCES FOR THE
LATEST SEVERE WEATHER INFORMATION. REPORT FLOODING TO THE POLICE OR
CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 230 AM HST IF
FLASH FLOODING CONDITIONS PERSIST.
LAT...LON 2160 15833 2136 15822 2122 15775 2133 15759
2153 15784 2173 15796
$$
WROE000
WGHW70 PHFO 231159
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
157 AM HST THU MAR 23 2006
HIC003-231207-
ISLAND OF OAHU IN HONOLULU COUNTY-
157 AM HST THU MAR 23 2006
...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY...
AT 157 AM HEAVY RAINFALL ACROSS ALL OF OAHU HAS CEASED AS A LINE OF
HEAVY SHOWERS AND THUNDERSTORMS MOVED EAST OF OAHU. THUS THE FLASH
FLOOD WARNING IS CANCELLED.
...A FLASH FLOOD WATCH FOR THE STATE OF HAWAII THROUGH THURSDAY
NIGHT...
LAT...LON 2160 15833 2136 15822 2122 15775 2133 15759
2153 15784 2173 15796
$$
WROEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 8:30 PM HST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 22, 8:30 PM HST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED MAR 22 2006 .SYNOPSIS... A KONA LOW WILL PERSIST NORTHWEST OF KAUAI THROUGH EARLY NEXT WEEK. THE ATMOSPHERE OVER THE ISLANDS REMAINS UNSTABLE AS THE LOW DRAWS TROPICAL MOISTURE UP FROM THE SOUTH. THE THREAT OF HEAVY SHOWERS CONTINUES THROUGH FRIDAY MORNING. && .DISCUSSION... ANOTHER LINE OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS IS AFFECTING KAUAI THIS MOMENT. THIS LINE IS MOVING EAST AT ABOUT 10 KNOTS AND IS POISED TO REACH OAHU LATE TONIGHT AND EARLY THURSDAY MORNING. THERE ARE ALSO ISOLATED HEAVY RAIN DEVELOPING JUST SOUTH AND SOUTHWEST OF OAHU AT TIME. AT ANY RATE...KAUAI WILL REMAIN UNDER HEAVY RAIN FOR THE NEXT COUPLE OF HOURS...WHILE OAHU MAY SEE ITS SHARE AS THE NIGHT PROGRESSES. AND SO GOES ANOTHER BOUT OF UNSETTLED WEATHER FOR THE WESTERN ISLANDS. A TROUGH CONTINUES WEST OF THE ISLANDS WITH SOUTHERLY FLOW OVER THE ISLANDS. VERY MOIST AIR FROM THE TROPICS IS BEING DRAWN UP OVER OUR AREA. ANY WEAK DISTURBANCES THAT PASS THROUGH THE ISLANDS AT THE UPPER LEVEL WILL PROVIDE THE INSTABILITY AND SET OFF A ROUND OF HEAVY RAIN AND THUNDERSTORMS. ONE SUCH DISTURBANCE IS IN THE PROCESS OF MOVING ACROSS THE STATE AT TIME. THUS EXPECT UNSETTLED WEATHER TO LAST THROUGH THURSDAY AND EVEN EARLY FRIDAY. LOOKS LIKE THE WEATHER WILL SETTLE DOWN A LITTLE BY THE WEEKEND AS THE TROUGH WEST OF THE ISLANDS IS FORECAST TO WEAKEN. UNFORTUNATELY...FORECAST CHARTS STILL HINT CURRENT WEATHER PATTERN WILL STILL PREVAIL EARLY NEXT WEEK. AND AS LONG AS THE TROUGH PERSISTS...THE CHANCE OF MORE HEAVY SHOWERS REMAINS. PREVIOUS PACKAGE IS ON TRACK. NO UPDATE AT THIS TIME. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ALL HAWAIIAN ISLANDS. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:30 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 22, 3:37 PM HST | Special Marine Warning | HFO | 113 min | |
| Mar 22, 3:45 PM HST | Severe Thunderstorm Warning | HFO | Kauai | 45 min |
| Mar 22, 5:37 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 22, 8:25 PM HST | Flash Flood Warning | HFO | Kauai | 2 hr |
| Mar 22, 10:37 PM HST | Special Marine Warning | HFO | 108 min | |
| Mar 22, 11:29 PM HST | Special Marine Warning | HFO | 61 min | |
| Mar 23, 2:03 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 23, 5:00 AM HST | Wind Advisory | HFO | Hawaii | 43 hr |
| Mar 23, 7:34 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 23, 8:32 AM HST | Special Marine Warning | HFO | 43 min | |
| Mar 23, 9:12 AM HST | Special Marine Warning | HFO | 48 min | |
| Mar 23, 9:52 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 23, 11:38 AM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.